so a little history.. ulcerative colitis(intestinal inflammation) since 12 years but now under control.. anaemic with hb levels around 10. quite underweight but have been underweight since childhood before any disease... 20 years old.
height 5 feet 6.. weight 42 kgs. very anxious about health especially heart. bp remains around 90/60
now the prob.. well rapid heart rate ..
about the heart:-
all normal echo,ecg, checkups etc etc,
been to EP and cardios manyyyyyy times (even yesterday) and diagnosed with sinus tachycardia...
now no medicines prescribed by any....
rapid heart rate at rest 100-115.. in the morning on holidays. and comes down slowly at night to 90s sometimes 80s..
but now the main thing as my main disease i have to frequently visit toilet and as soon as i get told to go out of the house like to university, or anywhere my heart rate goes above 120 and some times above 130-137..
after a while when i get settled in uni it would go to 115-120.. i dont mind that until it is above 130.... it happens every year for few months then automaticaaly back to normal rates day and night.....
now couple of questionss....
1) is such condition dangerous.....
2) one doc gave me atenolol 5 mg only once daily but it decreased my bp a little ( few readings said 78/55,85/44 but mostly they were almost my normal range)still no symptoms but main prob occured.. although my HR felt really good i got extremely lethargic at university and also at home.. felt i would fall asleep and fall down in class.. and low bp scared me.. are these symptoms normal..
3) if i dont take beta then what bcoz no other meds were prescribed..
4) will it weaken my heart muscles
Beta blockers can reduce your heart rate, depending on the dosage but it isn't good to start and stop the medication at intervals because it can knock your heart out of rhythm. Yes beta blockers can make you feel lethargic, they stop your heart jumping into a higher gear quickly. When I came off beta blockers after a few years, I noticed a huge difference. Just getting out of a chair, my heart would jump to 120 and after a few seconds, drop to about 90. I think some people panic over certain heart rates not realising how fast the heart can pump. If I walk up a hill, my heart gets to 140 very quickly. If I do fast star jumps for 20 seconds, my HR will go to 180-190. If I use an exercise bike on high resistance, I get reach 190-200. Before my stents, anything over 120 would cause chest pains.
My resting rate is always around 60-68. Perhaps your faster resting rates are your heart trying to compensate for your low blood pressure? Have they established why your BP is so low? do you drink enough fluids?
not a chance with blood pressure that low. Hearts are damaged by lack of oxygen, infection, genetic defects or having to work too hard against HIGH blood pressure. Your heart isn't having to work hardly at all with such low pressure.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.